MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GLIDEPATH; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 GLIDEPATH; DIALYSIS CATHETER
Catalog Number 5393270
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Unraveled Material (1664); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the device allegedly did not pass the guidewire through the puncture needle and allegedly got stuck.It was further reported that the guidewire allegedly broke while attempting to pull it back.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 05/2025) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the guidewire allegedly could not be passed through the puncture needle and it allegedly became stuck.It was further reported that the guidewire was allegedly difficult to be retracted.Furthermore, the guidewire allegedly broke while attempting to pull it back.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one guidewire segment and one introducer needle were returned for evaluation.Gross visual and microscopic evaluations were performed on the returned device.The guidewire segment returned was noted to be uncoiled.The round core wire was noted to be protruding the proximal portion of the guidewire segment.A complete break was noted to the flat core wire at the proximal end of the guidewire segment loaded in the introducer needle hub.Therefore, the investigation is confirmed for the reported fracture and identified material separation, stretched and unraveled issues.However, the investigation is inconclusive for the reported failure to advance, difficult to remove and the guidewire resistance issues as the functional testing was unable to be performed due to the condition of the sample and as the exact circumstance at the time of the event reported was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 05/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
GLIDEPATH
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18835564
Report Number3006260740-2024-00913
Device Sequence Number20697424
Product Code MSD
UDI-Device Identifier00801741012198
UDI-Public(01)00801741012198
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5393270
Device Lot NumberREHU0525
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown